MAUDE Adverse Event Report: BIOMET 3I 3I T3 WITH DCD TAPERED IMPLANT 4/3 X 13MM; DENTAL IMPLANT

BIOMET 3I 3I T3 WITH DCD TAPERED IMPLANT 4/3 X 13MM; DENTAL IMPLANT
Catalog Number BNPT4313
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/10/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the implant placement tool had a very poor fit (kept locking into implant internally) to the internal hex of the implant.Switched to a shorter tool with the same result / friction locking of the implant.The implant was unable to be placed.
 
Additional Manufacturer Narrative
Zimmer biomet complaint number (b)(4).Product has been received by zimmer biomet and the investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Additional Manufacturer Narrative
This report is being submitted to relay additional information and device evaluation.The following sections are being reported: b4: date of this report was updated.G3: date received by manufacturer was updated.G6: type of report was updated.H2: type of follow up was updated.H3: device evaluated by manufacturer was updated.H6: type of investigation codes were added: 4109, 4111 and 3331.H6: investigation findings code was added: 213.H6: investigation conclusions code was added: 67.H10: narrative/data was updated.Zimvie received the reported implant for evaluation.Visual evaluation and a functional test was performed, the implant has signs of use with markings from removal in the collar area.The implant engaged and disengaged with an in-house and the returned drivers as intended.Dhr review was completed for the subject lot number 2022100246.No deviations or non-conformances, which could have caused or contributed to the reported event, were noted as part of the dhr.Complaint history review was performed for the reported lot number 2022100246 for similar events and no other complaint was identified.Based on the investigation and risk management file review, the most likely root cause determined from the investigation was the clinician didn¿t follow the recommended protocol for implant placement and final seating.Therefore, based on the available information, device malfunction did not occur.The implant engaged with the returned and in-house drivers.The reported event was not confirmed.No further investigation or immediate capa / hhe/d escalation is required, as the complaint investigation did not confirm the products were nonconforming at the time of distribution, and no new failure mode, harm, or hazardous situation was identified through the investigation performed.
 
Event or Problem Description
No additional event information received at the time of this report.

Brand Name
3I T3 WITH DCD TAPERED IMPLANT 4/3 X 13MM
Common Device Name
DENTAL IMPLANT
Manufacturer (Section D)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
Manufacturer (Section G)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
Manufacturer Contact
carlos gordian-arroyo
4555 riverside drive
palm beach gardens, FL 33410
5619713230
MDR Report Key19078069
Report Number0001038806-2024-00697
Device Sequence Number12269577
Product Code DZE
UDI-Device Identifier00844868028345
UDI-Public(01)00844868028345(17)271024(10)2022100246
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K122300
Exemption Number5645646
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Dentist
Type of Report Initial,Followup
Report Date (Section B) 08/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberBNPT4313
Device Lot Number2022100246
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer03/17/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/10/2024
Supplement Report FDA Received Date08/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/23/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN PLACEMENT TOOLS
Outcome Attributed to Adverse Event Required Intervention;
Patient SexPrefer Not To Disclose
Patient EthnicityNon Hispanic